MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Model Number G48732
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The additional information received indicated that lubrication was not applied to the balloon prior to advancement through the endoscope accessory channel.The instructions for use advise the user: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in balloon preservation.It is unknown if the user applied negative pressure to the balloon prior to advancement through the endoscope accessory channel.A possible contributing factor to a leakage is failure to apply negative pressure to the balloon prior to advancement.The instructions for use advise the user: "to facilitate passage through the endoscope, apply negative pressure to the catheter." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use also advise the user: "maintain balloon deflation with negative pressure and introduce into the accessory channel of the endoscope, advancing in short increments until the dilator is completely visualized endoscopically." a leakage can also occur if the balloon comes into contact with a sharp object or a burr in the endoscope channel.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that lubrication was not applied to the balloon prior to advancement through the endoscope accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician selected a cook hercules 3 stage balloon esophageal.The physician inflated the balloon during the procedure.At 17 1/2mm the balloon leaked from the middle.The physician deflated and removed the balloon from the patient.Since the physician had acquired sufficient dilation, no additional devices were used and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10897214
Report Number1037905-2020-00510
Device Sequence Number2829062
Product Code KNQ
UDI-Device Identifier00827002487321
UDI-Public(01)00827002487321(17)230828(10)W4380426
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberG48732
Device Catalogue NumberHBD-15-16.5-18
Device Lot NumberW4380426
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1